Kentucky, 2025

Winter Storm and Winter Weather in Kentucky, December 13 to 14, 2025

December 13 to 14, 2025 · NWS ILN · 10 events in 10 counties and zones

A strong low pressure system moving through the Ohio Valley produced widespread snowfall during the afternoon and evening hours of Saturday, December 13, associated with the passage of an Arctic air mass.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A strong low pressure system moving through the Ohio Valley produced widespread snowfall during the afternoon and evening hours of Saturday, December 13, associated with the passage of an Arctic air mass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 13, 9:10 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 13, 9:10 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
910 AM EST Sat Dec 13 2025

.SYNOPSIS...
A system will move across the area today into tonight which will
result in accumulating snow area wide. Some of the snow will be heavy
at times this afternoon into this evening. Arctic air will settle
into the region behind the snow, bringing bitterly cold temperatures
into Monday. This will be followed by a substantial warm up through
midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
High resolution guidance is trending towards a two part system, even
though it will be a quick hitter. It appears that the initial
heavier band of snow will move in from west to east near or just
slightly south of I-70 from 18Z to 21Z ish. There may be slight lull
before a second enhancement, oriented more southwest to northeast
develops near I-71 towards 00Z and moves east and out of the area by
05Z.

Taking that all into consideration, it looks more and more likely
that east central Indiana will reach the 5 inch winter storm warning
threshold. This axis may extend into the Miami Valley where criteria
is 6 inches. Most likely there will be a gradient across Preble,
Montgomery, and Greene Counties that will be near/straddling this
threshold. So upgraded those areas to a winter storm warning.

Previous discussion...
A deep mid level low to settle south into the northern Great Lakes
today. A surface cold front marking the leading edge of Arctic air
will track southeast thru the area today. This will result in falling
temperatures through the afternoon. A vigorous short wave will
quickly move from the upper Mississippi Valley southeast across the
area. Mid level frontogenesis out ahead of this system will spread a
widespread band of snow across the area from late morning through the
afternoon, mainly north of the Ohio River. This band of snow will
sag southeast across the rest of the area late in the day.

Observing pretty good consensus that heaviest snowfall amounts will
occur between I-70 and the Ohio River with an axis of 3" to 6". A
very slight shift south of this heaviest axis of snow. SLR which
start out close to 15:1 increase to above 20:1 this evening. This
will make for a drier more fluffy snow. The heaviest snow aligns
with the previous winter storm warning - so this headline was
continued. Outside of the warning area, have continued winter
weather advisories to the north and to the south.

Temperatures drop and winds increase as the snow tapers off late
this evening, but travel impacts from this snow will likely
continue. The combination of snow, wind, and cold will make tonight
an unfavorable time to be outside or traveling.

Temperatures begin to fall today with readings by evening from the
middle teens northwest to near 30 southeast. Forecast lows tonight
drop off to the single digits overnight. With winds of 10
to 15 mph, wind chills temperatures will fall below zero with much
of the Whitewater and Miami Valleys getting to 10 below or colder.

Have issued a cold weather advisory for tonight through Monday
morning due the bitterly cold conditions.

&&

.SHORT TERM /SUNDAY/...
Arctic high pressure will build into the area Sunday. Bitterly cold
conditions will be observed with highs from near 10 across eastern
Indiana and western Ohio to the middle teens in the Scioto River
Valley. Wind chill readings never get much above either side of zero
during the day. These readings drop off below zero Sunday night with
the coldest areas observing values of 10 to 15 below zero by early
Monday morning. Have continued the cold weather advisory thru Monday
morning.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The center of a shallow, frigid air mass (arctic high pressure) will
move up the middle Ohio River River Valley late Sunday night. Winds
will be rather light -- especially in our southern zones -- allowing
temperatures to be a few degrees colder than the night before.
Wouldn't be surprised to see some below zero low temperatures from
southeast Indiana through southwest Ohio and into northern Kentucky.
With the winds factored in, wind chill will likely continue to fall
near or below Cold Weather Advisory thresholds Sunday night into
Monday morning.

As the high exits to the east, temperatures will rebound into the
20s Monday afternoon, 30s Tuesday, 40s Wednesday, and potentially
into the 50s in southwesterly flow on Thursday. Rain is likely ahead
of a frontal system on Thursday, with temperatures cooling back down
to near or a bit below normal Friday. &&

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MVFR ceilings are expected to continue thru the morning. Focus
shifts to snow that will develop late morning into this afternoon
leading to deteriorating conditions. The snow will move into the area
from west-northwest to east-southeast, bringing IFR to LIFR
visibilities, and IFR ceilings. A period of accumulating snow, marked
by SN in the TAFs, is expected at all TAF sites during the mid
afternoon through evening. The snow tapers off late in the TAF
period with continued MVFR ceilings.

West-northwest, at around 10 knots this morning, become more
northwesterly this afternoon into this evening and increase to around
12 kts with gusts up to 20 kts.

OUTLOOK...MVFR ceilings will likely continue into the day on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
     for OHZ060>065-070>074-077>082-088.
     Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
     for OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
     Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
     for OHZ026-034-035-042>046-051>056.
KY...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
     for KYZ091>093.
     Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
     for KYZ089>100.
     Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
     for KYZ089-090-094>100.
IN...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
     for INZ050-058-059-066-073>075.
     Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
     for INZ050-058-059-066-073>075-080.
     Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
     for INZ080.

&&

SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...
AVIATION...AR
Hazardous weather outlook, Dec 13, 2:22 AM EST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
222 AM EST Sat Dec 13 2025

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-140730-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-
222 AM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

INZ066-073>075-KYZ091>093-OHZ063>065-070>074-077>082-088-140730-
Franklin-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Fayette-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
222 AM EST Sat Dec 13 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

INZ080-KYZ089-090-094>100-140730-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
222 AM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky and northern Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather, 3 winter storm. Local standard time, as filed.

Winter Weather, Bracken

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Bracken forecast zone
Reported by
Trained Spotter
Coordinates
38.689, -84.090 (the zone’s center; the record gives no point)

A spotter northeast of Brooksville measured 2 inches of snow.

Winter Weather, Carroll

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
38.668, -85.124 (the zone’s center; the record gives no point)

A spotter 4 miles east-southeast of Carrollton measured an inch of snow.

Winter Weather, Gallatin

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Gallatin forecast zone
Reported by
COOP Observer
Coordinates
38.757, -84.859 (the zone’s center; the record gives no point)

The observer located 6 miles northwest of Glencoe measured 2 inches of snow.

Winter Weather, Grant

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
38.649, -84.625 (the zone’s center; the record gives no point)

The observer located 2 miles southwest of Williamstown measured 2 inches of snow.

Winter Weather, Lewis

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Lewis forecast zone
Reported by
COOP Observer
Coordinates
38.532, -83.378 (the zone’s center; the record gives no point)

The observer in Ribolt measured 3.5 inches of snow. Based on surrounding observations, two to three inches of snow was representative of amounts in the county.

Winter Weather, Owen

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Owen forecast zone
Reported by
COOP Observer
Coordinates
38.520, -84.828 (the zone’s center; the record gives no point)

The observer north of Owenton measured 1.4 inches of snow.

Winter Weather, Pendleton

When
December 13, 12:00 PM EST to December 14, 12:00 AM EST
Where
Pendleton forecast zone
Reported by
Trained Spotter
Coordinates
38.696, -84.360 (the zone’s center; the record gives no point)

A spotter located 4 miles east-southeast of Butler measured 2.3 inches of snow.

Winter Storm, Boone

When
December 13, 1:00 PM EST to December 14, 7:00 AM EST
Where
Boone forecast zone
Reported by
ASOS
Coordinates
38.970, -84.728 (the zone’s center; the record gives no point)

The CVG airport measured 4.9 inches of snow. West of Florence and west of Idlewild, 4.5 inches of snow was measured. Further south, 3.4 inches of snow was measured 2 miles south of Union.

Winter Storm, Campbell

When
December 13, 1:00 PM EST to December 14, 7:00 AM EST
Where
Campbell forecast zone
Reported by
CoCoRaHS
Coordinates
38.947, -84.380 (the zone’s center; the record gives no point)

The observer in Wilder measured 5.4 inches of snow. A public report of 4.3 inches was received northwest of Southgate, and another CoCoRaHS observer southwest of Bellevue measured 3.4 inches.

Winter Storm, Kenton

When
December 13, 1:00 PM EST to December 14, 7:00 AM EST
Where
Kenton forecast zone
Reported by
CoCoRaHS
Coordinates
38.934, -84.533 (the zone’s center; the record gives no point)

Observers located 3 miles west-northwest of Independence and south of Villa Hills measured 5 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308099, 1308100, 1308101, 1308102, 1308103, 1308104, 1308106, 1308096, 1308097, 1308098.